MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Optical Problem (3001)
Health Effect - Clinical Codes Corneal Decompensation (1790); Corneal Edema (1791); Inflammation (1932); Intraocular Pressure Increased (1937); Pain (1994); Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Word order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm micl 13.2, -7.0 diopter, implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2018.Excessive vault, leading to corneal decompensation, uncontrolled iop, narrowing of the angles, corneal edema, and shallowing of the acd was observed.Pain and blurry vision was reported as additional symptoms.Additional surgical intervention ( ac washout, icl "repostioning", repeat yag pi) was performed.It was reported that iop lowering drops and pills were prescribed.The lens was explanted on (b)(6) 2018.The explant resolved the high vault and iop.Patient is doing better but does have pigment on endothelium, and mild mydriasis, likely contributing to glare complaint.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Corrected data: the reporter indicated that a 13.2mm micl13.2 implantable collamer lens of -7.5 diopter was implanted into the patient's left eye (os) on (b)(6) 2018.Excessive vault, corneal decompensation, uncontrolled iop, narrowing of the angles, corneal edema, and shallowing of the acd was observed.Pain and blurry vision were reported as additional symptoms.Additional surgical intervention (ac washout, icl repositioning, repeat yag pi) was performed.It was reported that iop lowering drops and pills were prescribed.The lens was explanted on (b)(6) 2018.The explant resolved the high vault and iop.Patient is doing better but does have pigment on endothelium and mild mydriasis likely contributing to the glare complaint.Patient code 3191: secondary surgical intervention, narrowing of angles, shallowing of acd, ac washout, icl repositioning, yag pi, iop lowering drops and pills, explant, mydriasis (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8159607
Report Number2023826-2018-01834
Device Sequence Number2120799
Product Code MTA
UDI-Device Identifier00841542103244
UDI-Public00841542103244
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR